Psycho-Babble Medication Thread 1069743

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

Ssri induced insomnia/any experience?

Posted by Beckett on August 14, 2014, at 4:59:36

I've been experiencing .significant insomnia, in contrast to the hypersomnia prior to treatment. The lamictal does not seem strong enough to deal with the sleep/ mood shift.

I am thinking about (a little hesitantly ) a low dose of depakote. Does it, too, create word retrieval problems?

I take 100 mg. lamictal. The dose should be higher, but I want to be able to talk.

I also take 10 mg lexapro, Deplin, and Lyrica 600 mg,

If anyone thinks low dose depakote might provide some of the stability that I feel the insomnia implies is loosening, please post your comments. It's going on 3:00 a.m. and I need to be up and at'em early for the kids coming over. 10 mg. of Sonata is doing nothing except giving a nice buzz, which I know is NOT the point.

 

Re: Ssri induced insomnia/any experience?

Posted by linkadge on August 14, 2014, at 8:32:39

In reply to Ssri induced insomnia/any experience?, posted by Beckett on August 14, 2014, at 4:59:36

I have taken SSRIs with and without every mood stabilizer and antipsychotic.

I would say that (from my experience) valproate is not a great antidote to SSRI induced insomnia. Valproate is a heavy med and is probably not targeting the problem.

I would opt (if you have not tried already) something that blocks 5-ht2a receptors. For instance a weency dose of risperdal, cyproheptadine, mirtazapine, doxepin or trimipramine might be a more effective option.

I get bad insomnia from Effexor and adding benzos / anticonvulsants is like b.o. + cologne

Linkadge

 

Re: Ssri induced insomnia/any experience? linkadge

Posted by Phillipa on August 14, 2014, at 9:54:25

In reply to Re: Ssri induced insomnia/any experience?, posted by linkadge on August 14, 2014, at 8:32:39

Link you get insomnia from benzos? Haven't heard of this before? Phillipa

 

Re: Ssri induced insomnia/any experience? Beckett

Posted by ed_uk2010 on August 15, 2014, at 12:08:45

In reply to Ssri induced insomnia/any experience?, posted by Beckett on August 14, 2014, at 4:59:36

>I take 100 mg. lamictal. The dose should be higher, but I want to be able to talk.
>
> I also take 10 mg lexapro, Deplin, and Lyrica 600 mg

As an aside, could the word finding difficulties be due to the high dose of Lyrica? Or possibly the use of high dose Lyrica plus Lamictal, rather than Lamictal alone?

 

Re: Ssri induced insomnia/any experience?

Posted by Beckett on August 15, 2014, at 22:43:21

In reply to Re: Ssri induced insomnia/any experience?, posted by linkadge on August 14, 2014, at 8:32:39

> I have taken SSRIs with and without every mood stabilizer and antipsychotic.
>
> I would say that (from my experience) valproate is not a great antidote to SSRI induced insomnia. Valproate is a heavy med and is probably not targeting the problem.
>
> I would opt (if you have not tried already) something that blocks 5-ht2a receptors. For instance a weency dose of risperdal, cyproheptadine, mirtazapine, doxepin or trimipramine might be a more effective option.
>
> I get bad insomnia from Effexor and adding benzos / anticonvulsants is like b.o. + cologne
>
> Linkadge


Interesting. Most agents you mention have worked but eventually lost efficacy. Do you cycle them? What do you think about Ramelton?

I'm not sure ssri insomnia can be remedied in entirety.. Overall, sleep is lighter and fitful. I feel like there is a constant low level buzz.

 

Re: Ssri induced insomnia/any experience?

Posted by Beckett on August 15, 2014, at 23:13:01

In reply to Re: Ssri induced insomnia/any experience? Beckett, posted by ed_uk2010 on August 15, 2014, at 12:08:45

> >I take 100 mg. lamictal. The dose should be higher, but I want to be able to talk.
> >
> > I also take 10 mg lexapro, Deplin, and Lyrica 600 mg
>
> As an aside, could the word finding difficulties be due to the high dose of Lyrica? Or possibly the use of high dose Lyrica plus Lamictal, rather than Lamictal alone?
>
>

Thank you for the aside. It could be the combo. I have not thought of that. Certainly Lyrica dumbs me down (but anxiety drives me out of my mind). The word retrieval issue started when lamictal hit 200 mg.

I'll think about what you said.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.